Advertisement
Thanks Thanks:  0
Likes Likes:  0
Results 1 to 3 of 3
  1. SAD, and its November

    It's that lovely part of the year again, where I get my lightbox out and start blasting my eyes with high output bulbs to ward off the effects of SAD. But this year, I've noticed a problem - whereas I used to use my lightbox while I studied in the morning, I now have a manual job that keeps me away from my desk from early in the morning until mid-afternoon. The lightbox has become somewhat superfluous except as a make-up light.

    A lot of people I know would respond "So, you're a bit moody? Snap out of it," but I'm on the *serious* end of the SAD scale - I suffered from PTSD a couple of years back and the symptoms then were comparable to me in early January. I kid you not. Without my therapy, I'm not sure what to do, I only know that I'm going steadily downhill, and if I don't catch myself soon then old habits - cutting, for example - will probably make themselves known. Medication isn't ideal - during my PTSD bout I was put on fluoxetine, and within about a month I was probably more depressed because I had to keep taking these stupid little pills every day to pass myself off as a normal person, than I had been without them. I'd rather not go back there.

    Does anyone have any advice that might stop me going absolutely crazy before christmas? Please?

  2. #2

    SAD, and its November

    Hmm, I really stink at helpful advice, but I find exercise to be somewhat beneficial. Of course sometimes it is hard when you get really depressed to actually do it.

    Can you use the lightbox in the afternoon or evening?

  3. SAD, and its November

    I am sorry to hear of your situation. SAD is one of the most mis-understood problems especially in the work place.
    One suggestion may be to use incandecent lighting in your office or workspace. You may already be doing that but I have clients who cannot function through out the day with the normal lighting.

    Also, I am sure your dr. told you but take your required intake of your Vit. B's and C. This is not a cure and won't make it go away but very well may help you in coping.

    Perhaps you could give your employer some info on the condition so he or she would better be able to understand it. Best of wishes and come back and keep us up to date on how you are doing.

Bookmarks

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •